MAUDE Adverse Event Report: MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SDC150H
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 04/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast surgery with a 750cc mentor artoura plus, smooth, high profile breast tissue expander.Post-operatively, the patient experienced a deflation of her right prosthesis, which was confirmed by a medical professional.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
 
Additional Manufacturer Narrative
On may 29, 2023, mentor received additional information.Patient ethnicity was added as hispanic/latino.Patient race was added as white.Patient's age was updated to 29.Date of event was updated to (b)(6) 23.Mentor became aware that the patient was implanted during a breast reconstruction surgery.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 30, 2023, mentor received additional information.Patient identifier and date of birth were updated.Date of event was updated to 4/19/2023.Mentor became aware that the patient underwent removal surgery on (b)(6) 2023.Reason for device explant and/or reoperation: deflation.On december 12, 2023, mentor evaluated a photo of the explanted device.Photo evaluation summary: upon visual evaluation of the image provided in the complaint, the tissue expander appears deflated.On december 13, 2023, mentor received the device for evaluation.The analysis has begun but is not complete at this time.  when the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 21, 2024, mentor completed a visual inspection and material evaluation of the returned tissue expander.Device evaluation summary: visual analysis of the returned sample revealed a leakage, caused by the delamination between the bladder and the injection dome on the tissue expander.Based on the current information, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.Fourier transform infrared spectroscopy (ftir) was performed and results revealed that poly sheeting material (polyethylene) is not found in the device only polydimethylsiloxane base material is observed.With consideration of the process controls, the evaluation performed, and the data records reviewed on the complaint device, the delamination reported on this product cannot be confirmed as a manufacturing defect.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16994394
Report Number1645337-2023-06118
Device Sequence Number11626764
Product Code LCJ
UDI-Device Identifier10081317028274
UDI-Public10081317028274
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Model NumberSDC150H
Device Catalogue NumberSDC150H
Device Lot Number9559179
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer05/29/2023
11/30/2023
02/21/2024
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/15/2023
12/19/2023
02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age29 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite